Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 118, NWS Buffalo, NY

December 23, 2017

NWS Buffalo, NY issued this small craft advisory at Dec 23, 2017, 12:59 PM EST. It took effect at Dec 23, 2017, 10:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2017, 12:59 PM EST (17:59 UTC)
In effect from
Dec 23, 2017, 10:00 PM EST
Expired
Dec 24, 2017, 4:07 AM EST
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

530 
WHUS71 KBUF 231759
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1259 PM EST Sat Dec 23 2017

LOZ042-043-240200-
/O.NEW.KBUF.SC.Y.0118.171224T0300Z-171224T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1259 PM EST Sat Dec 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 PM this evening to 7 AM EST
Sunday.

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-240200-
/O.NEW.KBUF.SC.Y.0118.171224T0400Z-171224T1500Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1259 PM EST Sat Dec 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to 10 AM EST
Sunday.

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

WOOD
3 follow-up statements
796 
WHUS71 KBUF 240131
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
831 PM EST Sat Dec 23 2017

LOZ042-043-240945-
/O.CON.KBUF.SC.Y.0118.171224T0300Z-171224T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
831 PM EST Sat Dec 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-240945-
/O.CON.KBUF.SC.Y.0118.171224T0400Z-171224T1500Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
831 PM EST Sat Dec 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SMITH
289 
WHUS71 KBUF 240545
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1245 AM EST Sun Dec 24 2017

LOZ042-240645-
/O.CAN.KBUF.SC.Y.0118.000000T0000Z-171224T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1245 AM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves will remain below advisory levels for the rest of
the night, therefore the Small Craft Advisory has been cancelled.

$$

LOZ044-241200-
/O.EXT.KBUF.SC.Y.0118.000000T0000Z-171224T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1245 AM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-241200-
/O.CON.KBUF.SC.Y.0118.000000T0000Z-171224T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1245 AM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
396 
WHUS71 KBUF 240907
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
407 AM EST Sun Dec 24 2017

LOZ043-241700-
/O.CAN.KBUF.SC.Y.0118.000000T0000Z-171224T1200Z/
/O.NEW.KBUF.SC.Y.0119.171224T2300Z-171225T1200Z/
/O.NEW.KBUF.GL.W.0018.171225T1200Z-171226T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
407 AM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
EST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY...

The National Weather Service in Buffalo has issued a Gale
Warning, which is in effect from 7 AM Monday to 4 AM EST Tuesday.
A Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 6 PM this evening to 7 AM EST Monday.

* WINDS...East 15 to 25 knots tonight, then west to 40 knots
  Monday and Monday night.

* WAVES...4 to 7 feet tonight, then 10 to 13 feet Monday and
  Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-241700-
/O.CAN.KBUF.SC.Y.0118.000000T0000Z-171224T1200Z/
/O.NEW.KBUF.GL.W.0018.171225T1200Z-171226T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
407 AM EST Sun Dec 24 2017

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY...

The National Weather Service in Buffalo has issued a Gale
Warning, which is in effect from 7 AM Monday to 4 AM EST Tuesday.

* WINDS...Northwest to 40 knots.

* WAVES...10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LOZ042-241700-
/O.NEW.KBUF.SC.Y.0119.171224T2300Z-171225T1200Z/
/O.NEW.KBUF.GL.W.0018.171225T1200Z-171226T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
407 AM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
EST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY...

The National Weather Service in Buffalo has issued a Gale
Warning, which is in effect from 7 AM Monday to 4 AM EST Tuesday.
A Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 6 PM this evening to 7 AM EST Monday.

* WINDS...East 15 to 25 knots tonight, then west to 35 knots 
  Monday and Monday night.

* WAVES...4 to 7 feet tonight, then 9 to 12 feet Monday and Monday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-062>065-241700-
/O.NEW.KBUF.GL.W.0018.171225T1200Z-171226T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
407 AM EST Sun Dec 24 2017

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY...

The National Weather Service in Buffalo has issued a Gale
Warning, which is in effect from 7 AM Monday to 4 AM EST Tuesday.

* WINDS...West to 40 knots.

* WAVES...10 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LEZ040-041-241700-
/O.NEW.KBUF.GL.A.0010.171225T0900Z-171226T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
407 AM EST Sun Dec 24 2017

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT...

The National Weather Service in Buffalo has issued a Gale Watch,
which is in effect from late tonight through late Monday night.

* WINDS...West to 35 knots.

* WAVES...10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 10:56 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 23, 10:56 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1056 AM EST Sat Dec 23 2017

.SYNOPSIS...
Mixed precipitation this morning will give way to some accumulating
wet snow later today...as a consolidating storm system will pass to
our south. Most of our region will then experience a small break in
the active weather tonight through at least the first half of
Sunday. A complex storm system passing just to our south will
guarantee a white Christmas for the region with a widespread
accumulating snowfall Sunday night. It will be then become quite
cold with significant lake snows east of both lakes for the bulk of
Christmas week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Widespread precipitation continues to envelop the forecast area this
morning and will persist through this afternoon as the region will
remain within an area of focused synoptic lift driven by a
favorable position in the right entrance region of a 160+kt 250mb
jet, an approaching 500mb trough, and attendant surface troughing,
along with plenty of moisture. Precipitation across far western New
York is already beginning to change back over to snow as the trough
axis begins to slide off to the east and colder air aloft begins to
press back across the region. This trend will continue through this
afternoon, with the rain/freezing rain gradually moving off to the
east and being replaced by snow as colder air continues to advect
east with the passing mid-level trough axis.

With the above in mind, have bumped up snowfall totals in the
western Southern Tier to 2-4 inches this afternoon, as surface obs
already indicate a change over to snow, well-supported by mesoscale
guidance, and several more hours of precipitation guaranteed.
Elsewhere, expect a changeover from mixed precipitation to a general
2-4 inches of snow through early evening, which on top of the
freezing rain that has already fallen, will make for slick and
hazardous travel conditions.

Precipitation should wind down tonight, as the trough pulls away to
the east, taking with it the bulk of the moisture. We may see some
lingering low-level moisture and associated freezing drizzle across
upslope areas tonight, and a small area southeast of Lake Ontario
may see some light lake effect snows on the order of an inch or two
later tonight, as 850mb temps fall on WNW flow, though with
equilibrium levels remaining around 5kft, snowfall rates will be
limited.

Temperature-wise, most areas have already hit their high for the
day, and temperatures will remain steady or gradually decline
through the afternoon, thanks to ongoing cold-advection. Look for
readings to fall into the mid 20s tonight, with upper teens in the
North Country.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Sunday morning a weak bubble of high pressure will slide across our
region. This will result in a period of mainly dry and quiet weather...
with any scattered light snow showers/flurries southeast of the lakes
quickly coming to an end as the low level flow becomes too light and
sheared to support a lake response.

Sunday afternoon and Christmas Eve our weather will then quickly head
downhill again as the surface ridge retreats northeastward across
Quebec Province...and gives way to a strong channeled shortwave and
a deepening/increasingly negatively-tilted upper level trough digging
eastward across the Ohio Valley and Mid-Atlantic States. Increasing
DCVA along the front flank of the main upper level trough will encourage
the development of an elongated/double-barrelled area of low pressure
whose axis will translate across our region from west to east Sunday
night. Increasing lift and moisture pooling along and out ahead of this
feature will result in widespread light snow developing across our region
from west to east later Sunday afternoon and especially Sunday evening...
then gradually tapering off from west to east between later Sunday night
and the first part of Christmas morning. At this juncture both the lift
and moisture attendant to this system appear sufficient to produce a
widespread lower-end advisory-type snowfall of 3 to 5 inches across our
area...with the highest amounts most likely coming southeast of the lakes
where a developing northwesterly flow should allow for some lake
enhancement on the backside of this system later Sunday night and
early Christmas morning.

Once this system departs by mid to late Christmas morning...our
attention will then quickly turn back to the mesoscale...as the
steady influx of colder air behind this system will combine with
favorably deep background moisture and high lake-induced equilibrium
levels of as high as 15 kft to produce an environment favorable
for significant lake snows downwind of both lakes. Given an initial
northwesterly flow...the lake snows will begin southeast of the lakes
as lake-enhanced synoptic snows later Sunday night into early Christmas
morning...before turning increasingly lake-driven...intensifying...
and lifting northward to the traditional snow belts east of the lakes
during Christmas Day as the low level flow becomes increasingly
westerly. During this same time frame...surface winds should also
increase to 15-25 mph with gusts to 30-35 mph...which will act to
exacerbate the increasingly heavy lake snows with areas of blowing
and drifting snow.

Late Christmas afternoon and evening a weak surface low/trough (the
consequence of another round of DCVA aloft and lake-aggregate diabatic
warming of the lower levels) will quickly slide by to our north.
While this feature will be far too weak to generate much in the way of
any snowfall in and of itself...it should help to back the low level
flow a at least little more west-southwesterly for at least a brief
period...before winds quickly veer back to westerly following its
passage. This shift in the low level wind field will result in the
lake snows at least briefly shifting further northward toward the
immediate Buffalo and Watertown areas late Christmas afternoon and
early Christmas evening...before sliding back southward again later
Christmas night. With the very favorable environment mentioned above
remaining in place through Christmas evening...significant lake snows
should continue off both lakes through the first half of the night...
before a falling cap/shortening fetch then likely induces some weakening
of the Lake Erie activity during the second half of the night.

Moving on into Tuesday and Tuesday night...a continued general westerly
flow of cold air will help to maintain lake snows to the east of both
lakes. During this time frame the Lake Erie activity will likely be weaker
thanks to a cap running around 5-7 kft...while a higher cap of 9-11 kft
and potential upstream connections to the Upper Great Lakes will likely
help to maintain more significant lake snows downwind of Lake Ontario.

Given the above forecast expectations and some lingering subtle model
differences in wind direction and resultant uncertainty in the exact
positioning of the bands from later Christmas Day through Tuesday
night...will continue to advertise the potential for significant
lake snows in our Hazardous Weather Outlook for now. This said...
the time is drawing near where we will need to consider issuing
Winter Storm Watches for the expected lake snows...with it very
possible if not likely that these will need to be issued sometime
later on today.

Outside of the modest synoptic snows expected late Sunday afternoon
into Christmas morning and the significant lake snows mentioned
above...this period will be mainly dry with just some scattered
light snow showers or flurries at times...while ongoing cold
air advection will help send temperatures steadily downward to
mid-winter levels. Speaking more specifically...highs initially
in the upper 20s to lower 30s on Sunday will fall into the mid
to upper teens by Tuesday...while nighttime lows initially in the
upper teens to lower 20s Christmas Eve fall into the single digits
by Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
On Wednesday a general west-northwesterly flow of colder air
should result in continued accumulating lake snows east-southeast
of Lake Ontario. Meanwhile...a much lower cap of 4-5 kft and
shorter fetch across Lake Erie should result in much weaker/more
scattered snow showers southeast of Lake Erie.

Wednesday night through Friday...large arctic high pressure will
expand southeastward across our region...along with drier air
and diminishing winds. This will result in the lake snows
weakening and deteriorating into some remnant localized "tea
kettle" activity along the lakeshores. Aside from these and a
system that may brush our far southern periphery with some light
snow on Friday...largely dry but rather cold weather can be
expected during this period.

As previously highlighted...temperatures later next week will
remain at mid-winter levels...with daily highs mainly running in
the teens...and possibly struggling to get much above 10 above
across the North Country Thursday and Friday. Meanwhile nightly lows
will range from the positive single digits south of Lake Ontario
to the zero to ten below zero range across the North Country...
where better radiational cooling will be in place.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Freezing rain will continue to be an issue east of the Genesee
valley this morning, while to the west precip is changing back over
to snow. Expect the changeover to continue to push east as a trough
crosses the region today. Overall, IFR/LIFR conditions will persist
as snow develops from west to east, with improvement expected after
00Z as the trough moves away from the region. However, lingering low
level moisture will maintain MVFR cigs, with IFR cigs across higher
terrain through the end of the forecast period, along with a
potential for -FZDZ across upslope areas east-southeast of the
lakes.

Outlook...

Sunday...MVFR/VFR with scattered snow showers.
Sunday night...Snow with IFR flight conditions.
Monday...Widespread snow ending, then lake effect snow east
of the lakes with local IFR.
Tuesday through Wednesday...Lake effect snow east of the
lakes with local IFR, otherwise MVFR to VFR.

&&

.MARINE...
Low pressure passing well south of the Lower Great Lakes today will
keep a relatively weak surface pressure in place...although winds
will back around from northeast to northwest.

High pressure over the Upper Mississippi Valley late today will then
nose across the region tonight and early Sunday. This will keep sub
advisory conditions in place for both Lakes Erie and Ontario.

A complex storm system will then develop over the Mid Atlantic
region late Sunday and Sunday night. This will encourage winds
to veer back to the northeast on Lake Ontario while winds on
Lake Erie will freshen from the northwest...possibly resulting
in marine headlines late Christmas Eve and Christmas Day.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 7 PM EST this evening for
     NYZ001>008-010>014-019>021-085.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...RSH
Hazardous weather outlook, Dec 23, 4:19 AM EST, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
419 AM EST Sat Dec 23 2017

NYZ021-241015-
Allegany-
419 AM EST Sat Dec 23 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure is expected to bring a widespread light snowfall to
the region Sunday night, when fresh accumulations of 3 to 6 inches
will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-013-014-241015-
Niagara-Orleans-Monroe-Livingston-Ontario-
419 AM EST Sat Dec 23 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure is expected to bring a widespread light snowfall to
the region late Sunday and Sunday night, when fresh accumulations of
3 to 6 inches will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010>012-019-085-241015-
Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie-
419 AM EST Sat Dec 23 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure is expected to bring a widespread light snowfall to
the region late Sunday and Sunday night, when fresh accumulations of
3 to 6 inches will be possible.

Cold air overspreading the region will then lead to the development
of potentially significant lake snows east of Lake Erie from Christmas
Day into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-241015-
Cattaraugus-
419 AM EST Sat Dec 23 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure is expected to bring a widespread light snowfall to
the region late Sunday and Sunday night, when fresh accumulations of
3 to 6 inches will be possible.

Cold air overspreading the region will then lead to the development
of potentially significant lake snows east of Lake Erie from Christmas
Day into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-241015-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
419 AM EST Sat Dec 23 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure is expected to bring a widespread light snowfall to
the region Sunday night and early Monday, when fresh accumulations
of 4 to 7 inches will be possible.

Cold air overspreading the region will then lead to the development
of potentially significant lake snows east and east-southeast of
Lake Ontario from Christmas Day into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-241015-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
419 AM EST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A brief period of Gale Force winds will be possible later Monday and
Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-241015-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
419 AM EST Sat Dec 23 2017

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:35 PM ESTWinter Storm WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 3 more9 hr
Dec 23, 6:35 PM ESTWinter Weather AdvisoryBUFErie, Genesee, Livingston, Monroe, Niagara, Ontario and 2 more54 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.